Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Norman, OK

April 24, 20077 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 24, 2007, 5:01 AM CDT for 7 counties in Texas. It took effect at Apr 24, 2007, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 5:01 AM CDT (10:01 UTC)
In effect from
Apr 24, 2007, 1:00 PM CDT
Expired
Apr 24, 2007, 9:43 AM CDT
In force
Issued by
NWS Norman, OK

Counties Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 61 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 241001
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
501 AM CDT TUE APR 24 2007

...A RED FLAG WARNING IS IN EFFECT FOR PARTS OF NORTH TEXAS
THIS AFTERNOON DUE TO STRONG WINDS AND LOW HUMIDITY...

.A DRYLINE WILL PASS THROUGH THE AREA THIS MORNING WITH STRONG
SOUTHWEST WINDS DEVELOPING BEHIND IT.

TXZ083>089-250000-
/O.NEW.KOUN.FW.W.0004.070424T1800Z-070425T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
501 AM CDT TUE APR 24 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM UNTIL 7 PM FOR PARTS OF
NORTH TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY FALLING TO BETWEEN
15 AND 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JAMES
1 follow-up statement
000 
WWUS84 KOUN 241443
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
943 AM CDT TUE APR 24 2007

...A RED FLAG WARNING IS CANCELLED FOR PARTS OF WESTERN NORTH TEXAS...

.A DRYLINE WILL PASS THROUGH THE AREA TODAY WHICH WILL BRING
STRONG SOUTHWEST WINDS. HOWEVER...VEGETATION IN THIS AREA IS GREEN
AND FIRES WILL BE DIFFICULT TO START.

TXZ083>089-241545-
/O.CAN.KOUN.FW.W.0004.070424T1800Z-070425T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
943 AM CDT TUE APR 24 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

A DRYLINE WILL STILL MOVE ACROSS THE AREA TODAY BRINGING STRONG
SOUTHWESTERLY WINDS AND LOW HUMIDITIES. HOWEVER...FUEL AVAILABILITY
IS LIMITED IN THIS AREA AS MUCH OF THE AREA HAS RECEIVED NEAR OR
ABOVE RAINFALL LEAVING THE VEGETATION GREEN.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 24, 4:41 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 24, 4:41 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
441 AM CDT TUE APR 24 2007

.DISCUSSION...

THE UPPER JET HAS NOW ROUNDED THE BACK SIDE OF THE UPPER LOW OVER
ARIZONA AND IS ACCELERATING EASTWARD. THE FINE LINE ON KAMA/KLBB
AGREES WITH THE POSITION OF THE DRYLINE WHICH IS MOVING EAST AT
25-30 KTS AND IS SCHEDULED TO ARRIVE IN WESTERN OKLAHOMA BY 13Z.
HIGH BASED SHOWERS ARE BEGINNING TO DEVELOP AS WELL JUST AHEAD OF
THE DRYLINE EAST OF LUBBOCK.

HAVE GREATER CONFIDENCE IN THE MODELS FORECAST POSITION OF THE
DRYLINE TODAY COMPARED WITH PREVIOUS DAYS DUE TO PROGRESSION OF THE
UPPER LOW. THE NAM/GFS ARE IN A GOOD AGREEMENT WITH THE DRYLINE
REACHING JUST WEST OF INTERSTATE 35 LATE TODAY BEFORE STALLING OR
POSSIBLY RETREATING SLIGHTLY OVERNIGHT. QUITE A SIGNIFICANT CAP TO
OVERCOME ACCORDING TO THE 00Z OUN RAOB BUT EXPECT
INCREASING/DEEPENING ASCENT TO BE MORE THAN ADEQUATE TO GENERATE
WIDESPREAD STORMS. THE MODERATE RISK AREA FROM THE SPC LOOKS GOOD
AND WE PLAN TO FOLLOW IT PRETTY CLOSELY. LOCAL ISSUES THAT MAY
NEED TO BE ADDRESSED INCLUDE THE TORNADO POTENTIAL WITH THE MODELS
SHOWING 2 MAIN AREAS OF POSSIBLE DEVELOPMENT...BOTH FROM MID OR
LATE AFTERNOON THROUGH THE EVENING. ONE AREA IS NEAR AND JUST
NORTH OF THE OKLAHOMA/KANSAS STATE LINE WHERE THE LOW LEVEL SHEAR
VECTOR IS ENHANCED TO THE APPROACHING SURFACE LOW OVER
KANSAS....WHILE THE OTHER AREA MAY BE IN THE EVENING OVER
SOUTHEAST OKLAHOMA IN RESPONSE TO THE LOW LEVEL JET.

EXPECT STORMS TO EVENTUALLY BECOME LINEAR EAST OF INTERSTATE 35 WITH
THE BULK OF THE SEVERE WEATHER POTENTIAL ENDING THIS EVENING WITH
THE INITIAL PASSAGE OF STORMS. BUT ADDITIONAL STORMS ARE ALSO
POSSIBLE LATER IN THE NIGHT ALONG/EAST OF THE DRYLINE THAT THE
MODELS SHOW RETREATING SLIGHTLY.

OTHER ISSUES THAT NEED ATTENTION ARE WINDS/FIRE DANGER WEST OF
THE DRYLINE THIS AFTERNOON. MODEL BUFKIT SOUNDINGS SHOW THE
POTENTIAL FOR MOMENTUM TRANSFER TO CONTRIBUTE TO WINDS NEAR
50 MPH ACROSS THE WESTERN TWO ROWS OF THE OUN FORECAST AREA WITH
MODEL RH IN THE 15 TO 20 PERCENT RANGE SOUTH OF THE RED RIVER.
HAVE THEREFORE ISSUED A WIND ADVISORY FOR THIS ENTIRE AREA AND A
RED FLAG WARNING FOR THE TEXAS COUNTIES.

WEDNESDAY COULD BE QUITE COMPLICATED WITH THE DRYLINE PROGRESSING
SLOWLY THROUGH THE REMAINDER OF THE AREA WHILE A COLD FRONT AND
SURFACE TROUGH CATCH UP WITH IT AS THE UPPER LOW DRIFTS OVER
OKLAHOMA. ITS DIFFICULT TO SAY JUST WHERE THE UPPER LOW WILL TRACK
AS IT BECOMES ESTABLISHED IN WEAK UPPER LEVEL FLOW WITH NO
SIGNIFICANT WESTERLY FLOW APPROACHING IT UNTIL THURSDAY.
NEVERTHELESS THE NAM/GFS ARE ARE PRETTY GOOD AGREEMENT THAT THE
LOW WILL TRACK TOWARD TULSA BY THURSDAY MORNING. EXPECT SCATTERED
SHRA/TS TO INCREASE WEDNESDAY AFTERNOON NEAR THE ABOVE MENTIONED
BOUNDARIES AND BENEATH THE LOW WITH THE DEEP LAYER SHEAR PROFILES
MOST CONDUCIVE FOR ORGANIZED SEVERE STORMS OVER SOUTHEAST
OKLAHOMA WHERE THE 0-6 KM SHEAR IS NEAR 35 KNOTS. BUT HAIL MAY
ACCOMPANY MANY STORMS DUE TO OF A LOW FREEZING LEVEL OF 8 KFT.

UNTIL THE LOW COMPLETELY EXITS THE REGION WITH DRY AIR ADVECTION
AND SUBSIDENCE DRYING THE REGION OUT...EXPECT TEMPERATURES WED
THROUGH SAT TO BE A LITTLE COOLER THAN PREVIOUSLY THOUGHT. LOW POPS
WERE INTRODUCED FOR FRIDAY/FRIDAY DUE TO QUICK MOVING AND
AMPLIFYING SHORTWAVE TROUGH FROM THE NORTHWEST. ABSOLUTE MOISTURE
WILL BE MARGINAL HOWEVER ASCENT COULD BE QUITE STRONG. WILL NEED
TO WATCH SUBSEQUENT MODEL RUNS CAREFULLY FOR POSSIBLY INCREASING
POPS DUE TO THE POSSIBILITY OF STRATIFORM PRECIPITATION THAT
ACCUMULATES ACROSS A LARGE AREA COMPARED TO CONVECTIVE THAT CAN
BE MORE ISOLATED.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78  62  66  49 /  70  40  50  40
HOBART OK         80  50  62  44 /  20  10  40  30
WICHITA FALLS TX  82  58  71  49 /  40  20  20  20
GAGE OK           76  51  55  42 /  20  20  50  30
PONCA CITY OK     75  64  67  49 /  90  40  50  50
DURANT OK         77  65  75  54 /  90  70  40  30

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     OKZ004-005-009-010-014>016-021-022-033>037.

TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     TXZ083>089.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR TXZ083>089.

JAMES
Hazardous weather outlook, Apr 23, 9:30 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT MON APR 23 2007

OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
930 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF A LINE FROM ENID TO
CHICKASHA TO WICHITA FALLS...TEXAS.

TIMING...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
FROM LATE EVENING THROUGH SUNRISE.

IMPACTS...
THE PRIMARY HAZARDS WILL BE GOLFBALL-SIZE HAIL AND WIND GUSTS TO 60
MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
THROUGH THE OVERNIGHT HOURS.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTH TEXAS
AND SOUTHERN OKLAHOMA TONIGHT INTO THE EARLY MORNING HOURS.
LIFT ASSOCIATED WITH THE DISTURBANCE MAY BE SUFFICIENT FOR
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...ESPECIALLY ACROSS
THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.  WEAK TO
MODERATE INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR
STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT.  LOW LEVEL WIND SHEAR WILL ALSO BE STRONG THEREFORE
TORNADOES CAN NOT BE RULED OUT.  A VERY STRONG UPPER LEVEL SYSTEM
WILL APPROACH THE SOUTHERN PLAINS ON TUESDAY BRINGING A MUCH BETTER
CHANCE FOR SEVERE THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON TUESDAY OVER
AREAS NEAR AND EAST OF A LINE EXTENDING FROM ALVA...TO
WEATHERFORD...TO WICHITA FALLS. A SLIGHT RISK AREA COVERS LOCATIONS
WEST OF THIS MODERATE RISK.

ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY BE
ONGOING EARLY TUESDAY MORNING OVER THE MODERATE AND SLIGHT RISK
AREAS...BUT THE MOST SIGNIFICANT SEVERE WEATHER IS EXPECTED FROM
LATE MORNING THROUGH THE AFTERNOON HOURS IN THE MODERATE RISK AREA.
THE MAIN HAZARDS ACROSS THE SLIGHT RISK AREA WILL BE QUARTER SIZE
HAIL AND 60 MPH WINDS...WHILE TENNIS BALL SIZE HAIL...WIND GUSTS IN
EXCESS OF 70 MPH...AND TORNADOES... WILL BE POSSIBLE IN THE MODERATE
RISK. IN ADDITION...FLASH FLOODING TYPE RAINS WILL BE POSSIBLE NEAR
AND EAST OF THE INTERSTATE 35 CORRIDOR TUESDAY AFTERNOON AND EVENING.

THUNDERSTORMS MAY REDEVELOP ACROSS NORTHERN OKLAHOMA WEDNESDAY
AFTERNOON AS THE MAIN UPPER-STORM MOVES OVER THAT AREA...WITH
MARGINALLY SEVERE-SIZED HAIL THE MAIN CONCERN.

OTHER HAZARDOUS WEATHER...
THE FIRE DANGER MAY REACH CRITICAL LEVELS TUESDAY AFTERNOON WEST OF
THE DRYLINE...AS STRONG WINDS...LOW HUMIDITIES...AND WARM
TEMPERATURES DEVELOP.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:56 AM CDTWind AdvisoryOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more8 hr
Apr 24, 12:00 PM CDTSevere Thunderstorm WarningOUNArcher60 min
Apr 24, 12:06 PM CDTSevere Thunderstorm WarningOUNWichita39 min
Apr 24, 1:40 PM CDTSevere Thunderstorm WarningOUNClay50 min

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.